MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER Y 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

PULSAR VASCULAR PULSERIDER Y 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number 301D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Complaint conclusion: as reported by a healthcare professional, post procedure of a coil embolization with a pulserider (301d, w3090-16), the patient displayed atypical behavior when coming out of anesthesia.Upon subsequent evaluation under fluoro it was determined the patient¿s anterior cerebral vessel (a1) was blocked.The patient was taken back to the table and after several runs under fluoro the vessel opened.The patient¿s symptoms resolved with no residual and is now fully functional and back to work.This was a coil embolization to an intra-aneurysm to the right middle cerebral artery (mca).The aneurysm was 6.6 mm in height, 5.6 mm in width and 5.8 mm in depth.The neck size was 6.8 mm and the target vessel size was 2.8.The vessel was mildly tortuous.The pulserider was successfully placed in the right middle cerebral artery (mca) using a 5 mm prowler select plus microcatheter.In addition to the pulserider device, 6 orbit coils were used to successfully placed to embolize the aneurysm.The procedure was deemed successful by the physician as the aneurysm was effectively embolized.The physician does not feel the incident was associated with the pulserider device.Concomitant devices include a 7f cook shuttle sheath, a.021 prowler select plus (psp), 2 eschelon 20 (2.1f), 5f navien catheter, and a.014 guidewire.Additional information received indicated that the physician is uncertain on what caused the a1 blockage, but feels there were underling physical issues that contributed.He does not associate it with pr.It is unknown if the event was due to thrombus.There is no alleged pulserider malfunction.The product was not returned as it remains implanted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Based on the information provided, it is not possible to determine the cause of the atypical behavior and the cerebral artery blockage.Vessel occlusion including emboli (air, tissue, thrombotic), intracranial hemorrhage, vasospasm and dissection are listed in the instructions for use (ifu) as possible complications with the pulserider; however, pending additional information, the root cause of the blockage cannot be determined.The information provided indicated that the cause of the arterial blockage was thrombus.The percentage of blockage was not determined; however, proper flow was not occurring and the thrombus was treated with reopro it was reported that the coils were perfectly maintained by the pulserider, and the device was positioned at the desired location without movement.The physician did not think the event was related to the pulserider and refused to provide any additional information.It is unknown how close the thrombus was to the pulserider device.Thrombosis is a known potential complication associated with the pulserider.Typical antiplatelet and anticoagulation regimen used for interventional intracranial procedures is recommended at the discretion of the treating physician.Based on the information provided, the root cause of the thrombus could not be determined; however, patient or pharmacologic factors may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, post procedure of a coil embolization with a pulserider (301d, w3090-16), the patient displayed atypical behavior when coming out of anesthesia.Upon subsequent evaluation under fluro it was determined the patient¿s anterior cerebral vessel (a1) was blocked.The patient was take back to the table and after several runs under fluro the vessel opened.The patient¿s symptoms resolved with no residual and is now fully functional and back to work.This was a coil embolization to an intra-aneurysm to the right middle cerebral artery (mca).The aneurysm was 6.6 mm in height, 5.6 mm in width and 5.8 mm in depth.The neck size was 6.8 mm and the target vessel size was 2.8.The vessel was mildly tortuous.The pulserider was successfully placed in the right middle cerebral artery (mca) using a 5 mm prowler select plus microcatheter.In addition to the pulserider device, 6 orbit coils were used to successfully placed to embolize the aneurysm.The procedure was deemed successful by the physician as the aneurysm was effectively embolized.The physician does not feel the incident was associated with the pulserider device.Concomitant devices include a 7f cook shuttle sheath, a.021 prowler select plus (psp), 2 eschelon 20 (2.1f), 5f navien catheter, and a.014 guidewire.Additional information received indicated that the physician is uncertain on what caused the a1 blockage, but feels there were underling physical issues that contributed.He does not associate it with pr.It is unknown if the event was due to thrombus.There is no alleged pulserider malfunction.Additional information received indicated that the physician felt there was thrombus.The coils were perfectly maintained in the aneurysm sac.It is uncertain how close the blockage was to the pulserider.The angiography showed that the pulserider was positioned at the desired location without movement.The exact percentage of the occlusion was not determined but proper flow was not occurring.The patient was administered with 20 mg of reapro, 22 mg of reapro, 2 mg iv.The patient experienced the atypical behavior immediately upon waking up.

Brand Name
PULSERIDER Y 3MM, 8MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos CA 95032
MDR Report Key7295625
Report Number3008680601-2018-00505
Device Sequence Number16561836
Product Code NJE
UDI-Device Identifier00859030005116
UDI-Public00859030005116
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Catalogue Number301D
Device Lot NumberW3090-16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;